Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hydrocortisone and Antibodies
Oct 30, 2008

Hi, I would like to say thank you for your time and consideration. This website has so much valuable information that has helped me a lot! However, I still have some concerns about hydrocortisone and its effects on the body's ability to make antibodies against HIV. Here's the story: In January I had unprotected receptive anal sex with a man of unknown HIV status. On the first of March however I got into a car accident that sent me through the windshield of my car. I had to have reconstructive surgery on my face and lost a lot of blood during due to the trauma. After the accident, I was on hydrocortisone (I am not sure of the mg) for about 5 days to a week. I had a negative HIV test at the beginning of August (7 months after the possible exposure). I was wondering if the medication and trauma from my accident could cause a delay in my immune system's ability to produce antibodies. I know that you have said that if people use these medicines over a long period of time they should consider a PCR test. How does this affect me? I have been extremely worried and anxious about this, so much to the point that classes and friends have not seen me in ages. I just want to get back to normal and stop thinking that my headaches, stuffy nose, headache behind my right eye and side pains are symptoms of ARS. Also, I keep thinking my lymph nodes are swollen. I don't know what to do. Should I retest? Please help if you have the time. I would appreciate it more than you know. Thank you for your time.

Response from Dr. Frascino

Hello,

Neither your traumatic accident nor five to seven days of hydrocortisone in March would affect HIV-antibody test results in August. HIV is not your problem. No way. No how. (No John McCain. No Sarah "I can see Russia from my house" Palin.) No additional testing is warranted. And by the way, there is no reason to clutter up my inbox by asking your question four times in rapid succession! I really do read every question. Folks who deliberately clog up my already overstuffed inbox have less of a chance of getting a response from me than do those who respectfully submit only one concise, well-worded question!

Dr. Bob



Previous
Should I worry? worrisome guy
Next
hey it's me again :)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement